Alert archive / Montana / High Wind Watches in 2008
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 10, 2008, 9:35 PM MST. It took effect at Nov 11, 2008, 4:46 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2008, 9:35 PM MST (04:35 UTC)
- In effect from
- Nov 11, 2008, 4:46 AM MST
- Expired
- Nov 11, 2008, 2:23 PM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 110435 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 935 PM MST MON NOV 10 2008 MTZ009-010-044-046-048-049-111245- /O.NEW.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 935 PM MST MON NOV 10 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH GUSTS TO NEAR 70 MPH. WINDS WILL DECREASE WEDNESDAY NIGHT AS THE SYSTEM EXITS THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS75 KTFX 111146 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 446 AM MST TUE NOV 11 2008 MTZ011>014-045-047-050-051-054-112200- /O.EXA.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- LIBERTY-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...CHESTER...CHINOOK...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 446 AM MST TUE NOV 11 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO MUCH OF NORTH CENTRAL AND CENTRAL MONTANA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. WINDS WILL DECREASE WEDNESDAY NIGHT AS THE SYSTEM EXITS THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ009-010-044-046-048-049-112200- /O.CON.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 446 AM MST TUE NOV 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SUSTAINED WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 75 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 90 MPH ARE POSSIBLE AT RIDGE TOPS. WINDS WILL DECREASE WEDNESDAY NIGHT AS THE SYSTEM EXITS THE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 112123 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 223 PM MST TUE NOV 11 2008 MTZ009>014-044>051-054-120700- /O.UPG.KTFX.HW.A.0013.081112T1800Z-081113T0600Z/ /O.NEW.KTFX.HW.W.0018.081112T1800Z-081114T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...HELENA...LINCOLN...SHELBY...CHESTER... CONRAD...CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN... WHITE SULPHUR SPRINGS 223 PM MST TUE NOV 11 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A PACIFIC WEATHER SYSTEM WILL BRING STRONG WESTERLY WINDS TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 65 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 80 MPH ARE POSSIBLE AT RIDGE TOPS. WINDS WILL DECREASE THURSDAY AFTERNOON AS THE SYSTEM EXITS THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 10, 4:42 PM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 10, 4:42 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 442 PM MST MON NOV 10 2008 ...UPDATE TO AVIATION... .DISCUSSION... BROAD BUT WEAK UPPER TROF MOVING SLOWLY THRU THE CENTRAL ROCKIES. ASSOCIATED MOISTURE FIELD IS PRETTY MUCH CONFINED TO SOUTHWEST AND SOUTH CENTRAL MT WITH ONLY A FEW MINIMAL SHOWERS BEING DETECTED FROM LEWISTOWN TO MONIDA PASS. GOOD AGREEMENT AMONG THE PRIMARY MODELS THAT THE UPPER TROF WILL CONTINUE TO DRIFT EASTWARD TONIGHT...TAKING THE REMAINDER OF MOISTURE/PRECIP ALONG WITH IT. TRANSIENT HIGH PRESSURE RIDGE WILL MOVE OVER THE REGION TOMORROW...PRODUCING CLEAR TO PARTLY CLOUDY SKIES WITH NO PRECIP EXPECTED. FLOW ALOFT BECOMES STRONGLY ZONAL ON WED AS CWA FALLS BETWEEN NORTHERN BOUNDARY OF ERN PACIFIC RIDGE AND CLOSED 500 MB LOW TRACKING ACROSS WRN CANADA. RESULTING GRADIENT WILL PUSH A 170 KT JET CORE OVER NORTHERN MT...WITH ACCOMPANYING 60-70 KT WESTERLY WINDS AT 700 MB...ON LATE WED AFTN/EVE. TIMING OF THE WIND MAX ARRIVAL CREATES PROBLEMS IN DETERMINING HOW MUCH OF THE ENERGY WILL MAKE IT TO THE SURFACE. NAM MODEL FORECAST SOUNDINGS AND GFS WIND PLOTS KEEP SURFACE WINDS BELOW HIGH WIND CRITERIA...BUT JUST BARELY. THUS NO HIGH WIND WATCH ISSUED THIS SHIFT...BUT LATER DATA RUNS MAY LEAD TO WATCH ISSUANCE FOR HIGHLINE COUNTIES. MODELS ALSO TRYING TO BRING WIDESPREAD PRECIP INTO CWA ON WED BUT STRONG WESTERLIES SUGGEST GOOD AMOUNT OF DOWNSLOPE DRYING FROM GREAT FALLS EASTWARD SO GOING POP/QPF GRIDS ARE UNDER MODEL ESTIMATES. AS FOR TEMPERATURES...MORE SUN TOMORROW AND DOWNSLOPE ON WED WILL KEEP AFTN HIGHS ABOVE NORMAL ON TUES-WED. WARANAUSKAS WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...PERIOD BEGINS WITH A STRONG AND RELATIVELY MOIST WESTERLY FLOW ALOFT. SEVERAL SMALL WEATHER SYSTEMS EMBEDDED IN THE FLOW WILL PUSH ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA WEDNESDAY NIGHT AND THURSDAY CREATING AREAS OF SHOWERS...MAINLY OVER SOUTHWEST MONTANA. DOWNSLOPE WINDS WILL LIMIT PRECIPITATION OVER THE PLAINS. WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL BE STRONG DURING THIS TIME. WIND COULD REACH HIGH WIND CRITERIA...AROUND 60 MPH...BUT DUE TO THE UNCERTAINTY WILL CONTINUE WITH ONLY A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AND MONITOR THE SITUATION FOR POTENTIAL HIGHLIGHTS. HIGH PRESSURE RIDGE TO THE WEST AND LOW PRESSURE TROUGH TO THE EAST EXPECTED TO SHARPEN SOME FRIDAY...WITH SURFACE HIGH PRESSURE SLIDING DOWN OUT OF CANADA. WIND WILL SHIFT TO THE NORTH AND IT APPEARS THE ASSOCIATED COLD FRONT WILL PUSH THROUGH CENTRAL MONTANA THURSDAY NIGHT OR FRIDAY POSSIBLY BRINGING SOME LIGHT PRECIPITATION TO THE PLAINS. TEMPERATURES WILL REMAIN ABOVE NORMAL AHEAD OF THE FRONT...THEN THEY WILL FALL BELOW NORMAL BEHIND IT. PATTERN CONTINUES TO PROGRESS WITH THE RIDGE SHIFTING OVER THE CWA SATURDAY WHICH WILL THEN LIMIT ANY PRECIPITATION MAINLY TO THE MOUNTAINS. LOSS SUNDAY AND MONDAY...LONG RANGE MODELS INDICATED A BUILDING RIDGE OF HIGH PRESSURE OVER THE PACIFIC NORTHWEST DURING THIS PERIOD. A PACIFIC DISTURBANCE IS EXPECTED TO MOVE THROUGH THE NORTHWEST FLOW ALOFT OVER MONTANA BY SUNDAY CAUSING SCATTERED PRECIPITATION ALONG THE NORTHWEST MOUNTAINS AND THE ADJACENT FOOTHILLS. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL AVERAGES FOR MUCH OF THE REGION. SAUCIER && .AVIATION... DENSE FOG WILL CONTINUE TO AFFECT THE KHVR TERMINAL AND NORTHEASTERN PORTIONS OF CENTRAL MONTANA WITH VLIFR CONDITIONS THROUGH AT LEAST 06Z. THE REMAINDER OF THE FORECAST AREA WILL SEE VFR CONDITIONS WITH SCATTERED TO BROKEN MID LEVEL CLOUDS THIS EVENING. A SURFACE LOW PRESSURE TROUGH IN CENTRAL MONTANA WILL SHIFT EAST AFTER 06Z WITH WINDS SHIFTING TO THE WEST AT KHVR AND ALLOWING THE FOG TO MOVE OUT OF THE AREA. WESTERLY SURFACE WINDS WILL INCREASE AND BECOME GUSTY ACROSS ALL OF NORTH CENTRAL MONTANA BY 18Z TUESDAY. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 32 51 35 58 / 20 20 20 30 CTB 30 50 33 53 / 20 20 20 30 HLN 29 50 32 53 / 20 20 30 40 BZN 27 53 31 55 / 30 20 40 50 WEY 26 38 26 38 / 30 30 40 50 DLN 27 47 31 50 / 30 30 40 50 HVR 25 50 28 59 / 10 10 20 20 LWT 29 51 31 57 / 30 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ011. && SHORT TERM...WARANAUSKAS LONG TERM...LOSS/SAUCIER AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 10, 5:10 PM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 510 PM MST MON NOV 10 2008 MTZ011-047-111200- HILL-BLAINE- 510 PM MST MON NOV 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A FREEZING FOG ADVISORY IS IN EFFECT THROUGH 11 PM MST THIS EVENING FOR NORTHEASTERN HILL COUNTY AND NORTHWESTERN BLAINE COUNTY. FREEZING FOG WITH VISIBILITIES OF LESS THAN ONE HALF MILE WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY AND CONTINUING INTO THE DAY ON THURSDAY. GUSTS MAY BECOME STRONG ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT TIMING AND SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS SITUATION WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-048-111200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 510 PM MST MON NOV 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY AND CONTINUING INTO THE DAY ON THURSDAY. STRONG WINDS MAY OCCUR AT TIMES ALONG THE ROCKY MOUNTAIN FRONT. GUSTS IN THESE AREAS MAY BECOME STRONG ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT TIMING AND SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS SITUATION WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-012>014-044>046-049>051-054-111200- EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 510 PM MST MON NOV 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC WEATHER SYSTEM WILL MOVE INTO SOUTHWEST CANADA WEDNESDAY AND WEDNESDAY NIGHT. WESTERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL INCREASE SIGNIFICANTLY BEGINNING ON WEDNESDAY AND CONTINUING INTO THE DAY ON THURSDAY. GUSTS MAY BECOME STRONG ENOUGH TO WARRANT HIGHLIGHTS FOR WINDS...BUT EXACT TIMING AND SPEEDS ARE STILL UNCERTAIN AT THIS TIME. THIS SITUATION WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-111200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 510 PM MST MON NOV 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:23 PM MST | High Wind Warning | TFX | 44 hr |
Nearby
High Wind Watches in Montana, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.